Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Solution of the stress-equilibrium and compatability equations in the presence of body forces and arbitrary temperature fields


Author: Donald R. Childs
Journal: Quart. Appl. Math. 26 (1968), 49-56
DOI: https://doi.org/10.1090/qam/99867
MathSciNet review: QAM99867
Full-text PDF Free Access

Abstract | Additional Information

Abstract: We have solved the stress-equilibrium and compatibility equations in three dimensions in terms of a scalar stress function which satisfies a fourth order partial differential equation. The solution also includes operations on two integrals which exhibit the longitudinal and shear components explicitly. All possible relationships involving equilibrium and compatibility conditions result in the same fourth order differential equation involving time and space coordinates. For the static case this equation reduces to the biharmonic equation $ {\nabla ^4}\chi = 0$.


Additional Information

DOI: https://doi.org/10.1090/qam/99867
Article copyright: © Copyright 1968 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website